MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC3434C223TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: vnmc3737c223tu, serial/lot #: (b)(4), ubd: 16-dec-2021, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion vnmc3434c223tu stent graft was intended to be implanted in the endovascular treatment of a thoracic ulcer.It was noted that this device would not de-air (flush) after multiple attempts.This use of this device was then abandoned.Another valiant navion vnmc3737c223tu (b)(4) was intended to be implanted in this procedure but it was found this device also would not de-air after multiple attempts and the patient had a replacement navion stent graft implanted instead.As per the physician the cause of the event can not be determined.No additional clinical sequelae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Additional info: it was confirmed there was there no bunching observed to the graft cover prior to attempting to flush and there was there no gap evident between the taper tip and the graft cover tip prior to flushing.It was reported that during flushing the physician did try releasing the vacuum at the edge of the graft cover because he could not get the air out.Device evaluation: the severe curvature observed to the catheter was likely due to lose coiling of the device in the return kit.Bunching of the graft cover was visible along the inner curve 37.5cm to 43.4cm proximal to the graft cover tip.A gap of 1.5mm was visible between the taper tip and the graft cover tip.The device was flushed via the luer connector with liquid visible exiting the taper tip.The device was flushed via the handle flush port, liquid was observed exiting the graft cover tip.No resistance was noted flushing the device vis the sideport.The reported flushing difficulties could not be confirmed through analysis of the device.The reported flushing difficulties could not be replicated and no abnormality which would have hindered flushing was observed during analysis.It is possible that the difficulties encountered when flushing the device may have been related to the technique used.The valiant navion thoracic stent graft system instructions for use (ifu) recommend holding the tapered tip of the valiant navion thoracic stent graft system higher than the handle, flush the graft cover using a syringe with heparinized saline solution via the flush port.Apply constant pressure to the syringe until fluid is observed exiting from the junction of the graft cover and the tapered tip.The cause of the difficulties flushing the device were likely procedural related.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9743924
Report Number9612164-2020-00846
Device Sequence Number11256249
Product Code MIH
UDI-Device Identifier00763000101039
UDI-Public00763000101039
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberVNMC3434C223TU
Device Catalogue NumberVNMC3434C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR